Alert archive / Nebraska / Winter Storm Warnings in 2008
Winter Storm Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Mar 16, 2008, 2:45 PM MDT for Cheyenne County, Kimball County, Nebraska. It took effect at Mar 16, 2008, 6:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2008, 2:45 PM MDT (20:45 UTC)
- In effect from
- Mar 16, 2008, 6:00 PM MDT
- Expired
- Mar 17, 2008, 2:27 AM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
Counties Cheyenne County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KCYS 162045 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 245 PM MDT SUN MAR 16 2008 NEZ054-055-171100- /O.UPG.KCYS.WS.A.0007.080317T0000Z-080318T0000Z/ /O.NEW.KCYS.WS.W.0007.080317T0000Z-080318T0000Z/ KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...KIMBALL...SIDNEY 245 PM MDT SUN MAR 16 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STORM DEVELOPING OVER THE FOUR CORNERS REGION WILL SPREAD SNOW INTO THE FAR SOUTHERN PART OF THE PANHANDLE THIS EVENING. THE SNOW WILL CONTINUE OVERNIGHT INTO MONDAY...WITH HEAVIEST SNOW FALLING AFTER MIDNIGHT INTO EARLY MONDAY MORNING. SNOWFALL TOTALS BY LATE MONDAY AFTERNOON OF 5 TO 8 INCHES WILL OCCUR ACROSS KIMBALL AND CHEYENNE COUNTIES. SOME NORTH WINDS OF 15 TO 20 MPH LATE TONIGHT INTO MONDAY WILL CAUSE MAINLY DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS BY LATE TONIGHT. MOTORISTS SHOULD BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE SETTING OUT. $$ NEZ003-019>021-WYZ066-069-070-171100- /O.UPG.KCYS.WS.A.0007.080317T0000Z-080318T0000Z/ /O.NEW.KCYS.SN.Y.0005.080317T0000Z-080318T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-LARAMIE RANGE- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...BUFORD...HORSE CREEK... CHEYENNE...PINE BLUFFS 245 PM MDT SUN MAR 16 2008 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STORM DEVELOPING OVER THE FOUR CORNERS REGION WILL SPREAD SNOW INTO FAR SOUTHEAST WYOMING AND THE CENTRAL PART OF THE PANHANDLE THIS EVENING. THE SNOW WILL CONTINUE OVERNIGHT INTO MONDAY...BUT TAPER OFF MONDAY AFTERNOON. SNOWFALL TOTALS BY LATE MONDAY AFTERNOON OF 3 TO 6 INCHES WILL OCCUR ACROSS THE ADVISORY AREA...WITH 5 TO 8 INCHES IN THE SOUTHERN LARAMIE RANGE. SOME NORTH WINDS OF 15 TO 20 MPH LATE TONIGHT INTO MONDAY WILL CAUSE MAINLY DRIFTING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE SETTING OUT. $$
2 follow-up statements
000 WWUS45 KCYS 170308 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 908 PM MDT SUN MAR 16 2008 NEZ003-019-170415- /O.CAN.KCYS.SN.Y.0005.000000T0000Z-080318T0000Z/ BOX BUTTE-SCOTTS BLUFF- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING 908 PM MDT SUN MAR 16 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE SNOW ADVISORY. ALTHOUGH LIGHT SNOW IS STILL EXPECTED ACROSS BOX BUTTE AND SCOTTS BLUFF COUNTIES OVERNIGHT...SNOW AMOUNTS ARE NO LONGER ANTICIPATED TO REACH ADVISORY CRITERIA. THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. GENERALLY 1 TO 3 INCHES OF NEW SNOW CAN BE EXPECTED THROUGH NOON MONDAY. $$ NEZ054-055-171200- /O.CON.KCYS.WS.W.0007.000000T0000Z-080318T0000Z/ KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...KIMBALL...SIDNEY 908 PM MDT SUN MAR 16 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY. A STORM DEVELOPING OVER THE FOUR CORNERS REGION WILL CONTINUE TO SPREAD SNOW INTO THE FAR SOUTHERN PART OF THE PANHANDLE OVERNIGHT. THE SNOW WILL CONTINUE INTO MONDAY...WITH HEAVIEST SNOW FALLING AFTER MIDNIGHT INTO EARLY MONDAY MORNING. SNOWFALL TOTALS BY LATE MONDAY AFTERNOON OF 5 TO 7 INCHES WILL OCCUR ACROSS KIMBALL AND CHEYENNE COUNTIES. THE HEAVIEST AMOUNTS ARE EXPECTED IN AREAS NEAREST THE COLORADO BORDER. NORTH WINDS WILL KICK UP TO AROUND 20 MPH LATE TONIGHT INTO MONDAY CAUSING MAINLY DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS THROUGH NOON MONDAY. MOTORISTS SHOULD BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE SETTING OUT. $$ WYZ066-069-070-171200- /O.CON.KCYS.SN.Y.0005.000000T0000Z-080318T0000Z/ LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE... PINE BLUFFS 908 PM MDT SUN MAR 16 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY. A STORM DEVELOPING OVER THE FOUR CORNERS REGION WILL CONTINUE TO SPREAD SNOW INTO SOUTHEAST WYOMING OVERNIGHT. THE SNOW WILL CONTINUE INTO MONDAY...BUT TAPER OFF MONDAY AFTERNOON. SNOWFALL TOTALS BY LATE MONDAY AFTERNOON OF 2 TO 5 INCHES WILL OCCUR ACROSS LARAMIE COUNTY EAST OF THE LARAMIE RANGE...WITH 4 TO 7 INCHES IN THE SOUTHERN LARAMIE RANGE. LIGHTEST AMOUNTS WILL FALL ACROSS THE NORTHERN HALF OF THE COUNTY WITH HEAVIEST AMOUNTS EXPECTED IN THE PINE BLUFFS AND CARPENTER AREAS. NORTH WINDS WILL KICK UP TO AROUND 20 MPH LATE TONIGHT INTO MONDAY CAUSING MAINLY DRIFTING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE SETTING OUT. $$ NEZ020-021-171200- /O.CON.KCYS.SN.Y.0005.000000T0000Z-080318T0000Z/ BANNER-MORRILL- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD 908 PM MDT SUN MAR 16 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY. A STORM DEVELOPING OVER THE FOUR CORNERS REGION WILL CONTINUE TO SPREAD SNOW INTO THE WESTERN NEBRASKA PANHANDLE OVERNIGHT. THE SNOW WILL CONTINUE INTO MONDAY...BUT TAPER OFF MONDAY AFTERNOON. SNOWFALL TOTALS BY LATE MONDAY AFTERNOON OF 3 TO 5 INCHES WILL OCCUR ACROSS BANNER AND MORRILL COUNTIES. SOME NORTH WINDS OF 15 TO 20 MPH LATE TONIGHT INTO MONDAY WILL CAUSE MAINLY DRIFTING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE SETTING OUT. $$ HAHN
000 WWUS45 KCYS 170827 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 227 AM MDT MON MAR 17 2008 NEZ054-055-171800- /O.CAN.KCYS.WS.W.0007.000000T0000Z-080318T0000Z/ /O.NEW.KCYS.SN.Y.0006.080317T0827Z-080318T0000Z/ KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...KIMBALL...SIDNEY 227 AM MDT MON MAR 17 2008 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELED. THE UPPER LEVEL STORM SYSTEM EXPECTED TO DEVELOP OVER THE FOUR CORNERS REGION OF THE SOUTHWEST UNITED STATES DEVELOPED FARTHER TO THE SOUTH SUNDAY...AND THIS HAS RESULTED IN HEAVIEST SNOW ACCUMULATIONS REMAINING SOUTH OF THE NEBRASKA PANHANDLE. THEREFORE...THE WINTER STORM WARNING HAS BEEN CANCELED AND REPLACED WITH A SNOW ADVISORY THROUGH 6 PM MDT THIS AFTERNOON. STORM TOTAL SNOWFALL ACCUMULATIONS ARE NOW EXPECTED TO RANGE FROM 3 TO 5 INCHES ACROSS THE SOUTHERN-MOST PORTIONS OF THE NEBRASKA PANHANDLE BY LATE THIS AFTERNOON. PRECIPITATION ASSOCIATED WITH THIS STORM SYSTEM IS EXPECTED TO MOVE EAST OF THE AREA THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NEZ020-021-WYZ066-069-070-170930- /O.CAN.KCYS.SN.Y.0005.000000T0000Z-080318T0000Z/ BANNER-MORRILL-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... BUFORD...HORSE CREEK...CHEYENNE...PINE BLUFFS 227 AM MDT MON MAR 17 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE SNOW ADVISORY. THE STORM SYSTEM EXPECTED TO CREATE ACCUMULATING SNOWFALL ACROSS THE AREA THROUGH THIS AFTERNOON HAS DEVELOPED FARTHER SOUTH AND EAST THAN PREVIOUSLY EXPECTED. HEAVIEST SNOWFALL ASSOCIATED WITH THIS SPRING STORM WILL ALSO REMAIN SOUTH OF THE AREA...BUT LIGHT SNOW WITH AN INCH OR LESS ACCUMULATION REMAINS POSSIBLE THROUGH THIS AFTERNOON. $$ CARPENTER
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 16, 3:11 AM MDT, 11 hours 34 minutes earlier.
Area forecast discussion, Mar 16, 3:11 AM MDT, 11 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
311 AM MDT SUN MAR 16 2008
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
THE GFS MODEL IS FAVORED EARLY TODAY...AS OVERNIGHT IT HAS BEEN
VERIFYING QUITE WELL WITH THE BANDS OF PRECIPITATION ASSOCIATED
WITH SHORT-WAVE ENERGY ALOFT AND ISENTROPIC LIFT AHEAD OF THE
AMPLIFYING UPPER TROUGH AND CLOSED LOW EXPECTED OVER SOUTHERN
NEVADA BY DAYBREAK. BENEATH THE BAND OF SNOW MOVING NORTHEAST
ACROSS AREAS FROM THE LARAMIE RANGE EAST ACROSS THE NEBRASKA
PANHANDLE CAN EXPECT PERIODS OF BRIEFLY HEAVY SNOWFALL WHICH WILL
ACCUMULATE TO AROUND ONE TO TWO INCHES. INCLUDING THE ONE INCH OF
SNOW WHICH FELL WITH AN EARLIER BAND OF SNOW BEFORE MIDNIGHT...NEW
SNOW ACCUMULATION AT THE NWS IN CHEYENNE IS AROUND 2 INCHES
FOLLOWING THE PASSAGE OF THE SECOND BAND OF SNOW WHICH WILL
CONTINUE TO AFFECT THE EASTERN HALF OF THE FORECAST AREA EARLY
THIS MORNING.
AS JET ENERGY WITH THE SHORT-WAVE ALOFT MOVES OVERHEAD EARLY THIS
MORNING...SURFACE PRESSURE FALLS WILL CONTINUE OVER THE FORECAST
AREA. THIS AREA IS NOT EXPECTED TO BE THE MAIN REGION OF SURFACE
CYCLOGENESIS HOWEVER...SINCE THE CORE OF THE SURFACE LOW IS
EXPECTED TO DEVELOP OVER ARIZONA AND NEW MEXICO AS A 140 KNOT JET
STREAK ROUNDS THE BASE OF THE AMPLIFYING UPPER LEVEL TROUGH THIS
MORNING. PRECIPITATION CHANCES WILL DECREASE ACROSS SOUTHERN
PORTIONS OF THE FORECAST AREA THIS MORNING AS DRIER AIR ALOFT
MOVES THROUGH AHEAD OF THE DEVELOPING MID AND UPPER LEVEL TROUGH.
HAVE INCREASED PRECIPITATION CHANCES FROM SOUTH TO NORTH THROUGH
THE AFTERNOON HOURS AS MID-LEVEL ISENTROPIC LIFT DEVELOPS. MAINLY
LIGHT SNOW WILL BE EXPECTED DURING THE AFTERNOON AS IT WILL TAKE A
WHILE FOR THE MIDDLE LEVELS OF THE ATMOSPHERE TO SATURATE ENOUGH
TO PROMOTE BETTER SNOW GROWTH ALOFT THIS EVENING.
TONIGHT AND MONDAY...ANALYSIS OF THE WATER VAPOR IMAGERY AND
SATELLITE DERIVED WINDS AT JET LEVEL OVER THE EASTERN PACIFIC
OCEAN INDICATE THE 00Z GFS INITIALIZED BETTER THAN THE WRF IN THE
LATEST RUNS WITH REGARD TO THE UPPER JET STRENGTH ON THE BACK SIDE
OF THE AMPLIFYING TROUGH. THIS SUPPORTS WEIGHTING THE TONIGHT AND
MONDAY FORECAST MORE ON THE SLOWER EVOLVING GFS SOLUTION WITH THE
CORE OF THE SURFACE LOW PRESSURE REMAINING FARTHER SOUTH THAN IS
REPRESENTED BY THE WRF. HOWEVER...BOTH MODELS HAVE SIMILAR
PLACEMENT OF THE 700 MB FEATURES WHICH WILL RESULT IN A WIDESPREAD
PRECIPITATION EVENT ACROSS MOST OF THE AREA. THE 295K ISENTROPIC
SURFACE CLEARLY SHOWS THE ISENTROPIC LIFT SPREADING NORTH INTO
SOUTHEAST WYOMING AND NEBRASKA PANHANDLE BY SUNDAY EVENING AND
CONTINUING THROUGH MONDAY AFTERNOON. THIS ISENTROPIC LIFT APPEARS
TO BE THE MAIN DRIVING FACTOR FOR PRECIPITATION FORMATION WITH
THIS STORM SYSTEM OVER SOUTHEAST WYOMING AND THE NEBRASKA
PANHANDLE. THERE WILL ALSO BE SOME ADDITIONAL JET SUPPORT SUNDAY
NIGHT AND THIS WILL LIKELY BE THE PERIOD WITH THE HEAVIEST
ACCUMULATIONS OVER THE SOUTHEAST WYOMING AREAS UNDER THE WINTER
STORM WATCH. HAVE ADJUSTED SNOWFALL AMOUNTS BASED ON THE LATEST
MODEL GUIDANCE...WITH MORE EMPHASIS ON THE FORCING AREAS SUGGESTED
BY THE GFS MODEL. HAVE DECIDED TO DROP THE WINTER STORM WATCH FOR
PLATTE AND GOSHEN COUNTIES IN WYOMING...AND SIOUX AND DAWES
COUNTIES IN NEBRASKA AS BOTH THE GFS AND WRF ARE SUGGESTING THAT
PRECIPITATION CHANCES WILL BE MORE LIMITED THERE THAN PREVIOUSLY
THOUGHT...AND ANY SNOW ACCUMULATIONS SHOULD REMAIN BELOW ADVISORY
CRITERIA. ELSEWHERE...WAS FAIRLY CONFIDENT IN SNOWFALL AMOUNT
ADJUSTMENTS AND COULD HAVE GONE WITH A SNOW ADVISORY IN A FEW
AREAS ALONG WITH A WINTER STORM WARNING IN PORTIONS OF THE
SOUTHERN NEBRASKA PANHANDLE. HOWEVER...DECIDED TO MOVE THE START
OF THE WATCH BACK TO 00Z TO LINE UP WITH NEIGHBORING OFFICES.
AFTER COORDINATION WITH NEIGHBORING OFFICES TO THE EAST AND SOUTH
WHICH WILL SURELY BE INFLUENCED BY THE SAME BANDS OF PRECIPITATION
LATE THIS AFTERNOON THROUGH MONDAY...CONSENSUS THOUGHT WAS THAT
CONTINUING DIFFERENCES IN THE LATEST MODEL RUNS AS TO THE OVERALL
PATTERN ALOFT AND ASSOCIATED PRECIPITATION PLACEMENT CREATED
LIMITED CONFIDENCE ENOUGH TO ALLOW THE NEXT SHIFT TO SEE THE 12Z
MODEL RUNS BEFORE MAKING ANY POTENTIAL UPGRADES TO THE WATCH.
BASED ON THE EXPECTED PRESENCE OF FRESH SNOWFALL IN MANY AREAS OF
THE NEBRASKA PANHANDLE...HAVE TRENDED FORECAST TEMPERATURES BELOW
GUIDANCE FOR MONDAY.
THE MODEL GUIDANCE SUGGESTS THAT PRECIPITATION WILL QUICKLY MOVE
EAST OF THE FORECAST AREA MONDAY NIGHT.
.LONG TERM...TUESDAY THROUGH SUNDAY MARCH 23RD.
TUESDAY...BRISK NORTHWEST FLOW ALOFT PREVAILS. LOOKS LIKE ENOUGH
LOW/MID LEVEL MOISTURE FOR SCATTERED OROGRAPHIC SNOW SHOWERS ACROSS
THE SNOWY RANGE. WINDY DAY PER PROGGED SURFACE GRADIENTS AND LOW
LEVEL WINDS.
WEDNESDAY...LOW AMPLITUDE SHORTWAVE RIDGING PREVAILS ACROSS WYOMING.
FEW OROGRAPHIC SNOW SHOWERS ACROSS THE SNOWY RANGE...OTHERWISE DRY.
WARMING TREND WITH HIGHS IN THE 40S AND 50S WITH 1000-500 MB
THICKNESSES NEAR 5490 METERS AND DOWNSLOPE WARMING.
THURSDAY...ANOTHER MILD DAY PER PROGGED THICKNESSES. PERHAPS SLIGHT
CHANCE OF PRECIPITATION ACROSS OUR NORTHERN COUNTIES IF FRONTAL
BOUNDARY IS TRULY IN THAT LOCATION.
FRIDAY...CONTINUED MILD WITH 1000-500 MB THICKNESSES NEAR 5520
METERS. GFS LOOKS OVERDONE ON QPF BASED ON PATTERN THUS HAVE KEPT
POPS LOW.
SATURDAY...16/00Z GFS RUN SHOWS A CLOSED UPPER LOW ACROSS WESTERN
WYOMING. STILL TOO SOON TO BUY THIS SOLUTION HOOK LINE AND SINKER.
WILL THUS CONTINUE WITH LOW POPS WHICH BLENDS WELL WITH NEARBY
OFFICES.
SUNDAY...UPPER LOW PROGGED TO MOVE ACROSS COLORADO WHICH WOULD
PRODUCE WIDESPREAD SNOW ACROSS WYOMING. WILL NEED TO WATCH MODEL
TRENDS BEFORE ADDING IN SIGNIFICANT SNOWFALL THIS FAR OFF. WILL KEEP
POPS LOW FOR NOW UNTIL MODELS SHOW SOME RUN TO RUN CONTINUITY. RUBIN
&&
.AVIATION...
WIDESPREAD IFR CONDITIONS AND MOUNTAIN OBSCURATION DUE TO THE
BAND OF SNOW MOVING NORTHEAST ACROSS THE FORECAST AREA EARLY THIS
MORNING WILL GRADUALLY IMPROVE BUT AREAS OF IFR AND LIFR WILL
CONTINUE TO BE PRESENT WITH FOG REDUCING VISIBILITIES. AFTER A
BRIEF PERIOD WHERE VFR CONDITIONS WILL DOMINATE BETWEEN SUNRISE
AND MIDDAY...FLIGHT CONDITIONS WILL AGAIN DETERIORATE TO
WIDESPREAD MVFR AND AREAS OF IFR BY EARLY THIS EVENING. BY LATE
THIS EVENING...EXPECT WIDESPREAD IFR AND LIFR CONDITIONS IN SNOW
SOUTH AND EAST OF A LINE FROM NEAR KLAR TO KAIA. AREAS NORTH AND
WEST OF THIS LINE CAN ALSO EXPECT WIDESPREAD MVFR WITH MOUNTAIN
OBSCURATION ALSO LIKELY OVERNIGHT AND INTO MONDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM 6 PM SUNDAY TO 6 PM MONDAY FOR WYZ066-
WYZ069-WYZ070.
NE...WINTER STORM WATCH FROM 6 PM SUNDAY TO 6 PM MONDAY FOR NEZ003-
NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...SJC
LONG TERM....RUBINHazardous weather outlook, Mar 16, 4:17 AM MDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 417 AM MDT SUN MAR 16 2008 NEZ001>003-019>021-054-055-WYZ059>070-171030- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 417 AM MDT SUN MAR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL CONTINUE THROUGH AROUND 15Z TODAY...AND A BAND OF SNOW WILL ALSO MOVE NORTH ACROSS THE CENTRAL AND NORTHERN PORTIONS OF THE FORECAST AREA THIS MORNING. AFTER A BREAK IN THE PRECIPITATION THIS MORNING...WIDESPREAD SNOW SHOWERS ARE EXPECTED TO REDEVELOP ACROSS THE AREA BY LATE THIS AFTERNOON. FOR TONIGHT...A WINTER STORM WATCH IS IN EFFECT FOR THE SOUTHERN LARAMIE RANGE AND LARAMIE COUNTY IN WYOMING...AND FOR BOX BUTTE...SCOTTS BLUFF...BANNER...KIMBALL...MORRILL AND CHEYENNE COUNTIES IN NEBRASKA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WATCH WILL CONTINUE THROUGH 600 PM MDT MONDAY BEFORE THE POTENTIAL STORM SYSTEM IS EXPECTED TO MOVE EAST OF THE AREA. TUESDAY THROUGH SATURDAY...PRECIPITATION CHANCES WILL GENERALLY BE LIMITED TO SLIGHT CHANCES FOR SNOW SHOWERS IN THE SIERRA MADRE AND SNOWY MOUNTAIN RANGES. NO SIGNIFICANT STORM SYSTEMS ARE EXPECTED TO AFFECT THE REMAINDER OF THE AREA THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY NEW SNOWFALL ACCUMULATION THROUGH LATE MONDAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Mar 16, 1:42 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 142 PM MDT SUN MAR 16 2008 NEZ054-WYZ066-069-070-170000- KIMBALL-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...KIMBALL...BUFORD...HORSE CREEK... CHEYENNE...PINE BLUFFS 142 PM MDT SUN MAR 16 2008 ...AREAS OF FOG THE REST OF THIS AFTERNOON ACROSS FAR SOUTHEAST WYOMING AND THE SOUTHWEST CORNER OF THE NEBRASKA PANHANDLE... THERE WILL BE SOME FOG LINGERING THROUGH THE REST OF THIS AFTERNOON FROM THE I-80 SUMMIT EAST INTO THE KIMBALL NEBRASKA AREA. IT WILL BE DENSE IN SPOTS WITH VISIBILITIES AS LOW AS A HALF MILE AT TIMES. MOTORISTS SHOULD USE EXTRA CAUTION THIS AFTERNOON IF TRAVELING.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:45 PM MDT | Snow Advisory | CYS | Banner, Box Butte, Morrill, Scotts Bluff | 12 hr |
Nearby
Winter Storm Warnings in Nebraska, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.